Get Your Dog Care Questions Answered by Experts
Hello, JACustomer. I have been a Veterinary Nurse for over 15 years and would be happy to help you today. I'm reviewing your question right now.
How long ago was the glipizide consumed?
Glipizide can result in a drop of a dog's blood glucose, as you know. At the 2 hour mark, there is a good chance that he's already absorbed some or all of the medication. You are certainly welcome to try some hydrogen peroxide that is fresh to induce vomiting to try to rid the body of the medication. The directions are here: http://www.sunrisepetclinicaz.com/vomiting.htmlThe safest thing for him will be to have him examined by a vet that is open at this hour (ER included) and have him admitted for observation/treatment. Failing this, you must keep very close tabs on his behavior for the next 24-48 hours. If you notice any behavior that is abnormal, have him examined. Keep some honey on hand just in case, which can be given in small increments if you notice hypoglycemic symptoms such as being sleepy, wobbly, non-responsive, etc.Without a change in behavior, no need to check his glucose. Anything substantially below 80 would be suggestive of hypoglycemia. If his blood glucose did drop this low, he would still need to be treated by a qualified professional.
I’ll be standing by if you have other questions. Let me know if I can help further.Did my response help to answer all of the questions that you had? If questions remain, please reply and let me know how I can assist.Before signing off today, please take the time to use the star rating system at the top of the page to leave a rating for me. Until this is done, the website will not compensate me for helping you.
If you would like to request me in the future for pet-related questions, you can do so by accessing this page: http://www.justanswer.com/pet/expert-pitrottmommy/?rpt=3800